Anyone think this is peripheral neuro... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,582 members β€’ 9,723 posts

Anyone think this is peripheral neuropathy?

Avydoo
Avydoo
β€’6 Replies

Hello 😊 I had a heart attack last year and a dvt when on heparin during pregnancy. I've been on rivaroxaban and clopidogrel since but have started around 6 months ago getting severe pain in certain finger tips and toes to the point where my finger tips are discolouring and going purple. It feels like a burning sensation with a clamping pain around my nails and very painful to touch. I'm struggling to get my gp to refer me privately for some reason even though I have private cover, however I've done a bit of research and wondered if anyone else may have peripheral neuropathy? It's the only thing I can find that has those symptoms? I literally struggle to get through the working day typing with this pain πŸ˜ͺ

6 Replies
oldest β€’ newest

Hi,

Try to get to a Specialist who knows autoimmun illnesses. Perhaps the anticoagulation you have are not the right ones for you among other things.

You say you had a heartattack last year - why was that? I wonder if you have high bloodpressure as that can be an issue with our illness. Also heart-issues. I talk from own experience now beeing on this site for over 6 years and having read books from prof Graham Hughes. The main thing with this illness is sticky blood that has to be properly thinned!

Kerstin

lupus-support1
lupus-support1Administrator

IMHO, you should go to your doctor immediately. It is impossible to accurately diagnose without a clinical evaluation. Given the severity of your condition, please see the doctor.

With good wishes,

Ros

MaryF
MaryFAdministrator

If your GP is being slow with this, attend with your most trusted friend, colleague, relative or neighbour etc and insist on that urgent referral. Keep photographs of it at the height of things. As well as the possible condition you mention peripheral neuropathy, Raynaulds is also a possibility, B12 deficiency is very much part of peripheral neuropathy, make sure everything is tested, D, B12, Iron and your Thyroid. MaryF

rivaroxaban If you look up the nhs website then BNF you will see this is one of the side effects of this drug, hope you manage to see someone who knows about sticky blood and who can review your medication, this information should also be on the leaflet that you get inside the packet

Wishing you well

It sounds to me also like Raynaud's. Is it sensitive to temperature changes? I've just spent a month in warmer climes and taking very little pain meds but the cool weather at home immediately hit me and I'm back to wearing a glove on my hand. I have it only on right hand and rt foot and had it well before taking Xarelto. Also take Nifedipine which does help.

Thanks everyone, I've seen the specialist list and going to get a referral asap. I just didn't feel it was Raynaud's from my symptoms as hot cold doesn't affect me but I genuinely have no idea so hopefully they can give me something to help with the pain. Thanks again it's so good to know you're not alone

You may also like...